Alert archive / Louisiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 147, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 6, 2013, 5:14 AM CDT for Grant Parish, Winn Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2013, 5:14 AM CDT (10:14 UTC)
- Expired
- Jun 6, 2013, 6:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Grant Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 77 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1341 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:34 AM CDT, 40 minutes earlier.
Area forecast discussion, Jun 6, 4:34 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 434 AM CDT THU JUN 6 2013 .DISCUSSION... FCST HAS BECOME MORE COMPLEX OVER THE LAST 24 HOURS. SHORTWAVE TROUGH THAT WAS RESPONSIBLE FOR THE SRN PLAINS MCS 24 HOURS AGO IS NOW JUST EAST OF THE MS RIVER. THIS SHORTWAVE HAS PROVIDED JUST ENOUGH ASCENT ALONG AN OUTFLOW BOUNDARY FROM YESTERDAY/S CONVECTION TO INITIATE WIDELY SCT TSTMS ALONG AND SOUTH OF THE I-20 CORRIDOR. INTENSITY AND COVERAGE HAS BEEN SLIGHTLY HIGHER ACROSS N CNTRL LA IN THE VICINITY OF A THETA-E RIDGE. WEAK MID- LEVEL FLOW HAS ALLOWED FOR SLOW MOVEMENT AND MERGING OF INDIVIDUAL CELLS INTO CLUSTERS. COMBINED WITH THE ABUNDANT MOISTURE IN PLACE...THIS HAS LED TO SOME HEAVY RAINFALL AMOUNTS ALREADY ACROSS THE ERN ZONES. CANNOT RULE OUT AN ISOLATED SEVERE WIND GUST WITH THIS ACTIVITY AS SOME OF THE STRONGER CELLS COLLAPSE. THIS ACTIVITY SHOULD CONTINUE TO SLOWLY MOVE ESEWD AND EVENTUALLY OUT OF THE CWA BY LATE MORNING. THE FOCUS NOW SHIFTS TO THE CONVECTION BACK TO THE WEST ACROSS SRN OK/N TX. LATEST RADAR LOOPS INDICATE THAT AN MCV IS BEGINNING TO DEVELOP BETWEEN KSPS AND I-20. OUTFLOW BOUNDARY IS ALSO VISIBLE ON KFWS RADAR LOOPS AND IS BEGINNING TO OUTRUN THE MAIN CONVECTIVE COMPLEX. THE MOST ORGANIZED CONVECTION WILL LIKELY BE ON THE NE SIDE OF THE MCV AND MAY JUST GRAZE THE NW ZONES. ACTIVITY ON THE SOUTH SIDE OF THE COMPLEX SHOULD REMAIN MORE SCT IN NATURE AND INTENSITY SHOULD CONTINUE TO DECREASE THROUGH THE DAY. THESE TRENDS WERE PICKED UP QUITE WELL BY THE HI-RES HRRR AND WRF MODELS. THE 00Z RUNS OF THE NAM/GFS/ECMWF STILL PORTRAYED AN MCS MOVING FROM NORTH TO SOUTH AHEAD OF THE COLD FRONT...A SCENARIO WHICH HAS NOT MATERIALIZED. THUS...CONSIDERABLE WEIGHT WAS PUT INTO THE HI-RE MODEL SOLUTIONS FOR THE FIRST COUPLE OF FCST PERIODS. GIVEN THE LACK OF VERIFICATION AND POOR INITIALIZATIONS THUS FAR OF THE LARGER SCALE OPERATIONAL MODELS...CONFIDENCE IS MUCH LOWER FOR WIDESPREAD RAINFALL. HOWEVER...THE MCV...THE PRIMARY UPPER TROUGH AXIS...AND COLD FRONT WILL ALL ARRIVE IN THE AREA AT ABOUT THE SAME TIME. COMBINED WITH ABUNDANT MOISTURE AND DAYTIME HEATING...THIS SHOULD BE ENOUGH FOR AT LEAST SCATTERED SHWRS/TSTMS ACROSS MUCH OF THE AREA THIS AFTERNOON. COVERAGE WILL LIKELY BE HIGHEST ACROSS THE SRN HALF OF THE AREA CLOSER TO THE COLD FRONT. PRECIP CHANCES SHOULD GRADUALLY DIMINISH FROM NW TO SE BEGINNING TONIGHT AND CONTINUING THROUGH FRIDAY AFTERNOON AS THE UPPER TROUGH SLOWLY MOVES SE AWAY FROM THE AREA. NO SIGNIFICANT CHANCES FOR RAIN ARE EXPECTED BEYOND FRIDAY THROUGH THE REMAINDER OF THE FCST PACKAGE. MEDIUM RANGE MODELS ARE HINTING AT THE POSSIBILITY OF MORE RAIN CHANCES SUNDAY AND POSSIBLY INTO EARLY MONDAY AS AN UPPER RIDGE OVER THE SW CONUS AMPLIFIES THE NWLY FLOW ALOFT. UPPER RIDGE IS EXPECTED TO MOVE EWD AND BUILD OVER THE SRN PLAINS BY THE MIDDLE OF NEXT WEEK WHICH WILL KEEP RAIN CHANCES IN THE SLIM-TO-NONE CATEGORY AND WILL ALLOW HIGH TEMPS TO GRADUALLY RISE INTO THE MID 90S. RAINFALL OVER THE NEXT 24 TO 36 HOURS WILL BE KEY FOR TEMPERATURES GOING INTO NEXT WEEK. IF RAINFALL AMOUNTS ARE LOWER THAN EXPECTED...THE HIGH TEMPERATURE FCSTS BEYOND MONDAY COULD VERY WELL BE TOO LOW. /09/ && .AVIATION... WIDELY SCATTERED CONVECTION EARLY THIS MORNING...AS EXPECTED IN THE VCNTY OF A FEW OF OUR TERMINALS...ESPECIALLY NEAR THE SHV/MLU TERMINALS. EXPECT COVERAGE TO REMAIN WIDELY SCATTERED THROUGH THE EARLY MORNING HOURS WITH AN INCREASE IN COVERAGE LIKELY THROUGHOUT THE DAY. WILL CONTINUE WITH VICINITY WORDING THROUGHOUT THE DAY PERHAPS WITH A TEMPO GROUP OR TWO WARRANTED WHERE COVERAGE IS EXPECTED TO BE GREATEST. ONCE THESE STORMS DECAY...OBVIOUSLY STRONG GUSTS WINDS WILL BE A PROBLEM...ALONG WITH A QUICK REDUCTION IN VISIBILITY WITH SMALL HAIL ALSO POSSIBLE BUT THIS WILL BE VERY LOCALIZED WITH AN AMD PROBABLY THE BEST WAY TO HANDLE THIS IN THE 12Z TAF PACKAGE. CONVECTION SHOULD LOSE ITS COVERAGE AND INTENSITY AFTER SUNSET THIS EVENING. /13/ && .PRELIMINARY POINT TEMPS/POPS... SHV 88 67 86 66 90 / 60 30 10 10 10 MLU 88 65 86 65 90 / 60 40 20 10 10 DEQ 83 58 85 60 87 / 50 20 10 10 10 TXK 84 63 84 63 87 / 60 20 10 10 10 ELD 87 63 85 62 88 / 50 40 10 10 10 TYR 84 64 85 64 90 / 60 20 10 10 10 GGG 85 65 86 64 90 / 60 20 10 10 10 LFK 88 67 88 64 91 / 50 30 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09/13
Hazardous weather outlook, Jun 5, 11:42 AM CDT, 17 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1142 AM CDT WED JUN 5 2013 ARZ050-051-059>061-070>073-LAZ001>006-OKZ077-TXZ096-097-108>112- 126-061200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS- CASS-MARION- 1142 AM CDT WED JUN 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG A SOUTHWARD MOVING OUTFLOW BOUNDARY...BUT THIS ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LIMITS. MORE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AHEAD OF A COLD FRONT IN OKLAHOMA. THESE STORMS SHOULD COMBINE INTO A LINE AND MOVE SOUTH AND EAST INTO THE AREA DURING THE LATE AFTERNOON AND INTO THE OVERNIGHT HOURS. A FEW STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS WILL CONTINUE FOR MUCH OF THURSDAY AS A COLD FRONT MOVES ACROSS THE AREA. TOTAL RAINFALL AMOUNTS OF BETWEEN 1 AND 2 INCHES WILL BE POSSIBLE BEFORE THUNDERSTORMS EXIT THE AREA EARLY FRIDAY. NORTHWESTERLY FLOW ALOFT WILL KEEP A SLIGHT CHANCE FOR THUNDERSTORMS IN THE FORECAST FOR LATE SUNDAY AND EARLY MONDAY AS ANOTHER THUNDERSTORM COMPLEX DEVELOPS OVER THE PLAINS AND MOVES TOWARD THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT. LAZ010>014-017>022-TXZ124-125-136>138-149>153-165>167-061200- DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1142 AM CDT WED JUN 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A LINE OF STRONG THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON AND WILL MOVE INTO THE AREA THIS EVENING AND DURING THE OVERNIGHT HOURS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS WILL CONTINUE FOR MUCH OF THURSDAY AS A COLD FRONT MOVES ACROSS THE AREA. TOTAL RAINFALL AMOUNTS OF BETWEEN 1 AND 2 INCHES WILL BE POSSIBLE BEFORE THUNDERSTORMS EXIT THE AREA LATE FRIDAY. NORTHWESTERLY FLOW ALOFT WILL KEEP A SLIGHT CHANCE FOR THUNDERSTORMS IN THE FORECAST FOR LATE SUNDAY AND EARLY MONDAY AS ANOTHER THUNDERSTORM COMPLEX DEVELOPS OVER THE PLAINS AND MOVES TOWARD THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 12
In the hours before
Special weather statement, Jun 5, 11:16 PM CDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 PM CDT WED JUN 5 2013
LAZ005-060500-
LINCOLN-
1116 PM CDT WED JUN 5 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL MIDNIGHT CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
LINCOLN...
INCLUDING THE FOLLOWING LOCATIONS...
CORINTH...DUBACH...MOUNT ZION AND UNIONVILLE...
AT 1116 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF BERNICE...OR 13
MILES NORTH OF GRAMBLING...MOVING EAST AT 10 MPH.
HALF INCH TO DIME SIZE HAIL...AND WINDS OF 40-45 MPH ARE EXPECTED
WITH THIS STORM.
15Special weather statement, Jun 5, 11:31 PM CDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1131 PM CDT WED JUN 5 2013
LAZ005-006-060515-
LINCOLN-UNION-
1131 PM CDT WED JUN 5 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
UNION AND LINCOLN...
INCLUDING THE FOLLOWING LOCATIONS...
BERNICE...
AT 1131 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BERNICE...OR 14
MILES NORTH OF GRAMBLING...MOVING EAST NORTHEAST AT 10 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. SHOULD THIS STORM REINTENSIFY...A SEVERE THUNDERSTORM
WARNING WILL BE NEEDED.
15Special weather statement, Jun 6, 12:32 AM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1232 AM CDT THU JUN 6 2013
LAZ001-002-011-012-060630-
BIENVILLE-BOSSIER-CADDO-RED RIVER-
1232 AM CDT THU JUN 6 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 130 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
RED RIVER...CADDO...BOSSIER AND BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
CASPIANA...CRICHTON...ELM GROVE...LOGGY BAYOU...MC DADE AND
NINOCK...
AT 1230 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 15 MILES WEST OF RINGGOLD...OR NEAR
NINOCK...MOVING SOUTHEAST NEAR 5 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
13Special weather statement, Jun 6, 1:11 AM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
111 AM CDT THU JUN 6 2013
LAZ002-011-012-060645-
BIENVILLE-BOSSIER-RED RIVER-
111 AM CDT THU JUN 6 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 145 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
RED RIVER...BOSSIER AND BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
RINGGOLD...
AT 110 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM JUST WEST OF RINGGOLD OR NEAR LAKE
BISTINEAU. THIS STORM WAS NEARLY STATIONARY.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
13Special weather statement, Jun 6, 1:20 AM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
120 AM CDT THU JUN 6 2013
LAZ006-014-060715-
OUACHITA-UNION-
120 AM CDT THU JUN 6 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
UNION AND OUACHITA...
INCLUDING THE FOLLOWING LOCATIONS...
BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...MONROE...RICHWOOD AND WEST
MONROE...
AT 120 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR WEST MONROE...MOVING SOUTHEAST
AT 10 MPH.
IN ADDITION TO LOCALLY HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND
LIGHTNING...PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED
WITH THIS STORM.
13Special weather statement, Jun 6, 5:07 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
507 AM CDT THU JUN 6 2013
LAZ018>020-061030-
GRANT-NATCHITOCHES-WINN-
507 AM CDT THU JUN 6 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
GRANT AND WINN...
INCLUDING THE FOLLOWING LOCATIONS...
COLFAX AND MONTGOMERY...
AT 507 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF MONTGOMERY...OR
14 MILES SOUTHWEST OF WINNFIELD. THIS THUNDERSTORM WAS DRIFTING
SLOWLY TO THE SOUTH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:07 AM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 53 min |
| Jun 6, 7:23 AM CDT | Severe Thunderstorm Warning | SHV | Franklin, Red River, Titus | 52 min |
| Jun 6, 9:01 AM CDT | Severe Thunderstorm Warning | SHV | Cass | 29 min |
| Jun 6, 9:25 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion, Panola | 35 min |
| Jun 6, 4:25 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 65 min |
| Jun 6, 1:37 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Webster | 53 min |
| Jun 6, 2:08 AM CDT | Flash Flood Warning | SHV | Ouachita | 3 hr |
| Jun 6, 6:23 AM CDT | Flash Flood Warning | SHV | Bienville, Grant, Natchitoches, Red River, Winn | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.